Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Homogenizable structures and model completeness
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Algebra and Geometry.ORCID iD: 0000-0002-4477-4476
2016 (English)In: Archive for mathematical logic, ISSN 0933-5846, E-ISSN 1432-0665, Vol. 55, no 7-8, p. 977-995Article in journal (Refereed) Published
Abstract [en]

A homogenizable structure M is a structure where we may add a finite amount of new relational symbols to represent some 0-definable relations in order to make the structure homogeneous. In this article we will divide the homogenizable structures into different classes which categorize many known examples and show what makes each class important. We will show that model completeness is vital for the relation between a structure and the amalgamation bases of its age and give a necessary and sufficient condition for an countably categorical model-complete structure to be homogenizable.

Place, publisher, year, edition, pages
2016. Vol. 55, no 7-8, p. 977-995
Keyword [en]
Homogenizable, Model-complete, Amalgamation class, Quantifier-elimination
National Category
Algebra and Logic
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-303714DOI: 10.1007/s00153-016-0507-6ISI: 000385155700010OAI: oai:DiVA.org:uu-303714DiVA, id: diva2:973821
Available from: 2016-09-22 Created: 2016-09-22 Last updated: 2017-11-28Bibliographically approved
In thesis
1. Limit Laws, Homogenizable Structures and Their Connections
Open this publication in new window or tab >>Limit Laws, Homogenizable Structures and Their Connections
2018 (English)Doctoral thesis, comprehensive summary (Other academic)
Alternative title[sv]
Gränsvärdeslagar, Homogeniserbara Strukturer och Deras Samband
Abstract [en]

This thesis is in the field of mathematical logic and especially model theory. The thesis contain six papers where the common theme is the Rado graph R. Some of the interesting abstract properties of R are that it is simple, homogeneous (and thus countably categorical), has SU-rank 1 and trivial dependence. The Rado graph is possible to generate in a probabilistic way. If we let K be the set of all finite graphs then we obtain R as the structure which satisfy all properties which hold with assymptotic probability 1 in K. On the other hand, since the Rado graph is homogeneous, it is also possible to generate it as a Fraïssé-limit of its age.

Paper I studies the binary structures which are simple, countably categorical, with SU-rank 1 and trivial algebraic closure. The main theorem shows that these structures are all possible to generate using a similar probabilistic method which is used to generate the Rado graph. Paper II looks at the simple homogeneous structures in general and give certain technical results on the subsets of SU-rank 1.

Paper III considers the set K consisting of all colourable structures with a definable pregeometry and shows that there is a 0-1 law and almost surely a unique definable colouring. When generating the Rado graph we almost surely have only rigid structures in K. Paper IV studies what happens if the structures in K are only the non-rigid finite structures. We deduce that the limit structures essentially try to stay as rigid as possible, given the restriction, and that we in general get a limit law but not a 0-1 law.

Paper V looks at the Rado graph's close cousin the random t-partite graph and notices that this structure is not homogeneous but almost homogeneous. Rather we may just add a definable binary predicate, which hold for any two elemenets which are in the same part, in order to make it homogeneous. This property is called being homogenizable and in Paper V we do a general study of homogenizable structures. Paper VI conducts a special case study of the homogenizable graphs which are the closest to being homogeneous, providing an explicit classification of these graphs.

Place, publisher, year, edition, pages
Uppsala: Department of Mathematics, 2018. p. 43
Series
Uppsala Dissertations in Mathematics, ISSN 1401-2049 ; 104
Keyword
Model theory, random structure, finite model theory, simple theory, homogeneous structure, countably categorical, 0-1 law
National Category
Algebra and Logic
Research subject
Mathematical Logic; Mathematics
Identifiers
urn:nbn:se:uu:diva-330142 (URN)978-91-506-2672-8 (ISBN)
Public defence
2018-02-16, Polhemssalen, Ångströmlaboratoriet, Lägerhyddsvägen 1, Uppsala, 13:15 (English)
Opponent
Supervisors
Available from: 2018-01-17 Created: 2017-11-28 Last updated: 2018-02-09

Open Access in DiVA

fulltext(512 kB)102 downloads
File information
File name FULLTEXT01.pdfFile size 512 kBChecksum SHA-512
0770d075e365adb2d6185b1df9e1edcaae23ef5a9fd556892f5943b4e430264895dacd03e55145d688a5eb91c22e7830ccbbb11f4fd56c7981a0b048c6c7a6dc
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Ahlman, Ove
By organisation
Algebra and Geometry
In the same journal
Archive for mathematical logic
Algebra and Logic

Search outside of DiVA

GoogleGoogle Scholar
Total: 102 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 425 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf